Alert archive / California / Wind Advisories in 2013

Wind Advisory 57, NWS San Diego, CA

June 22, 2013Riverside County, California

NWS San Diego, CA issued this wind advisory at Jun 22, 2013, 9:15 AM PDT for Riverside County, California. It took effect at Jun 22, 2013, 3:00 PM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jun 22, 2013, 9:15 AM PDT (16:15 UTC)
In effect from
Jun 22, 2013, 3:00 PM PDT
Expired
Jun 23, 2013, 3:00 AM PDT
In force
12 hr
Issued by
NWS San Diego, CA

County Riverside County, CA

The radar

The San Diego radar (KNKX), 134 km from the middle of the area, began a volume at 16:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 4.3 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2013-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2013-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1193 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

424 
WWUS76 KSGX 221615
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
915 AM PDT SAT JUN 22 2013

...GUSTY WEST WINDS THROUGH AND BELOW THE BANNING PASS THIS
AFTERNOON THROUGH LATE TONIGHT...

.ONSHORE SURFACE PRESSURE GRADIENTS WILL INCREASE THIS
AFTERNOON...WITH GUSTY WINDS DEVELOPING THROUGH AND BELOW THE
BANNING PASS AS WELL AS AREAS NORTH OF INTERSTATE 10 IN THE
COACHELLA VALLEY LATE THIS AFTERNOON THROUGH LATE THIS EVENING.

CAZ061-230100-
/O.NEW.KSGX.WI.Y.0057.130622T2200Z-130623T1000Z/
COACHELLA VALLEY-
915 AM PDT SAT JUN 22 2013

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM
PDT SUNDAY. 

* WINDS...WEST WINDS 20 TO 30 MPH...WITH GUSTS UP TO 50 MPH.

* TIMING...LATE THIS AFTERNOON THROUGH LATE TONIGHT.

* LOCATION...THROUGH AND BELOW THE BANNING PASS AS WELL AS AREAS
  NORTH OF INTERSTATE 10 IN THE COACHELLA VALLEY.

* VISIBILITY...LOCALLY REDUCED VISIBILITIES IN BLOWING DUST AND 
  SAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

PALMER
1 follow-up statement
739 
WWUS76 KSGX 230349
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
849 PM PDT SAT JUN 22 2013

...GUSTY WEST WINDS THROUGH AND BELOW THE BANNING PASS THROUGH
LATE TONIGHT...

.GUSTY WINDS THROUGH AND BELOW THE BANNING PASS AS WELL AS AREAS
NORTH OF INTERSTATE 10 IN THE COACHELLA VALLEY THROUGH LATE TONIGHT.
WINDS WILL DECREASE SUNDAY MORNING...THEN INCREASE AGAIN LATE IN
THE DAY.

CAZ061-231000-
/O.CON.KSGX.WI.Y.0057.000000T0000Z-130623T1000Z/
COACHELLA VALLEY-
849 PM PDT SAT JUN 22 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY. 

* WINDS...WEST WINDS 20 TO 30 MPH...WITH GUSTS UP TO 50 MPH.

* TIMING...THROUGH LATE TONIGHT.

* LOCATION...THROUGH AND BELOW THE BANNING PASS AS WELL AS AREAS
  NORTH OF INTERSTATE 10 IN THE COACHELLA VALLEY.

* VISIBILITY...LOCALLY REDUCED VISIBILITIES IN BLOWING DUST AND 
  SAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JAD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Jun 22, 3:30 AM PDT, 5 hours 45 minutes earlier.

Area forecast discussion, Jun 22, 3:30 AM PDT, 5 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
330 AM PDT SAT JUN 22 2013

.SYNOPSIS...
LOW PRESSURE ALOFT NEAR THE WEST COAST WILL MAINTAIN STRONGER
ONSHORE FLOW INTO EARLY NEXT WEEK WITH GUSTY WEST WINDS IN THE
MOUNTAINS AND DESERTS EACH LATE AFTERNOON THROUGH LATE EVENING. FOR
COASTAL AND VALLEY AREAS...THE MARINE LAYER WILL DEEPEN INTO MONDAY
WITH AREAS OF NIGHT AND MORNING COASTAL LOW CLOUDS AND FOG EXTENDING
INTO THE INLAND VALLEYS FOR SUNDAY AND MONDAY MORNINGS. FOR THE
MIDDLE TO LATTER PART OF NEXT WEEK...HIGH PRESSURE TO THE EAST WILL
EXPAND WESTWARD AND STRENGTHEN. THIS WILL BRING A STRONG WARMING
TREND WITH TEMPERATURES FOR INLAND AREAS 10 TO 15 DEGREES ABOVE
AVERAGE FOR NEXT WEEKEND. A SHALLOW MARINE LAYER WILL KEEP COASTAL
AREAS COOLER WITH PATCHY NIGHT AND MORNING LOW CLOUDS AND FOG. MID
LEVEL MONSOONAL MOISTURE COULD BRING SOME AFTERNOON CLOUDS TO THE
MOUNTAINS BEGINNING AROUND THURSDAY.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

A LOW PRESSURE SYSTEM OVER THE NORTHERN ROCKIES WILL MOVE INLAND
WHILE ANOTHER FROM THE PACIFIC MOVES INLAND ALONG THE WEST COAST
SUNDAY AND SUNDAY NIGHT. THIS WILL MAINTAIN STRONGER ONSHORE FLOW
THROUGH EARLY NEXT WEEK WITH GUSTY WEST WINDS IN THE MOUNTAINS AND
DESERTS EACH LATE AFTERNOON THROUGH LATE EVENING WITH STRONGEST
GUSTS IN THE WINDIER LOCATIONS TO AROUND 45 MPH. THE ONSHORE FLOW
WILL ALSO BRING A SLOW COOLING TREND INTO MONDAY WITH SLOW WARMING
FOR TUESDAY.

FOR COASTAL AREAS...STRATUS IS MORE EXTENSIVE OVER THE COASTAL
WATERS AND AREAS NEAR THE COAST AS EXPECTED AND SHOULD EXTEND INLAND
INTO THE WESTERN SAN DIEGO COUNTY VALLEYS THIS MORNING. CONTINUED
DEEPENING SHOULD TAKE IT INTO PORTIONS OF THE INLAND VALLEYS SUNDAY
MORNING AND FARTHER INTO THE INLAND VALLEYS MONDAY MORNING...THEN
NOT QUITE AS FAR INTO THE INLAND VALLEYS TUESDAY MORNING.

FOR WEDNESDAY THROUGH EARLY NEXT WEEK...HIGH PRESSURE TO THE EAST
WILL STRENGTHEN AND EXPAND WESTWARD WITH HIGH PRESSURE CENTERED OVER
NEVADA AND UTAH NEXT WEEKEND. THIS WILL BRING A STRONG INLAND
WARMING TREND AND SHALLOWER MARINE LAYER. A MINOR AMOUNT OF MID
LEVEL MONSOONAL MOISTURE COULD BRING SOME AFTERNOON CLOUDS TO THE
MOUNTAINS BEGINNING AROUND THURSDAY. THE WARMING WILL TAKE
TEMPERATURES TO 5 TO 10 DEGREES ABOVE AVERAGE FOR INLAND AREAS AND
LOCALLY 10 TO 15 DEGREES ABOVE AVERAGE. THIS WOULD PUSH HIGH
TEMPERATURES TO AROUND 100 IN THE INLAND EMPIRE AND AROUND 115 IN
THE LOWER DESERTS. CLOSER TO THE COAST...THE MARINE LAYER AND WEAK
ONSHORE FLOW WILL KEEP COASTAL AREAS COOLER WITH HIGH TEMPERATURES
NEAR TO SLIGHTLY ABOVE AVERAGE.

&&

.AVIATION...
220847Z...COAST/VALLEYS...STRATUS WILL CONTINUE TO FILL INTO THE
COASTAL AREAS ABOUT 10-15 SM INLAND THROUGH 1400 UTC...WITH BASES
1000-1200 FT MSL AND TOPS 1600-1800 FT MSL. HIGHER COASTAL TERRAIN
MAY SEE VIS 3-5SM BR. 1400-1800 UTC...STRATUS CLEARING TO THE
COASTAL WATERS. 1800-23/0300 UTC...MOSTLY SKC WITH UNRESTRICTED
VIS. 23/0300-0900 UTC...STRATUS MOVING 15-20 SM INLAND WITH BASES
1200-1400 FT MSL AND TOPS 1800-2000 FT MSL. BKN CIGS AND/OR 3-5SM
BR VIS MAY MAKE IT INTO KONT DURING THE 23/1200-1400 UTC
TIME-PERIOD.

MTNS/DESERTS...FEW CLDS AOA 20000 FT MSL AND UNRESTRICTED VIS
THROUGH TONIGHT. WESTERLY WINDS 20-25 KT WITH GUSTS 35-40 KT ALONG
THE RIVERSIDE AND SAN DIEGO COUNTY RIDGE-TOPS...DESERT SLOPES AND
ADJACENT DESERT AREAS LATE THIS AFTERNOON INTO THIS EVENING WILL
CREATE MOD-STG UDDFS AND AREAS OF LLWS OVER AND EAST OF THE
AFOREMENTIONED MTNS.

&&

.MARINE...
HIGHEST HIGH TIDES OF 7.5 FEET IN SAN DIEGO COUNTY AND NEAR 7 FEET
IN ORANGE COUNTY WILL OCCUR THIS EVENING AND SUNDAY EVENING. LOWEST
TIDES WILL BE NEAR -1.8 FEET AND OCCUR DURING THE EARLY MORNING
HOURS. WITH TIDAL SWINGS THIS GREAT...STRONG RIP CURRENTS ARE
LIKELY. MINOR TIDAL OVERFLOW WILL ALSO BE POSSIBLE DURING THE
EVENING HIGH TIDES...MAINLY IN LOW LYING AREAS ALONG THE BEACHES.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...NONE.

&&

PUBLIC...17
AVIATION/MARINE...HARRISON
Hazardous weather outlook, Jun 22, 5:45 AM PDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
545 AM PDT SAT JUN 22 2013

CAZ042-043-231330-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
545 AM PDT SAT JUN 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR BEACHES OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS THE POSSIBLY OF MINOR TIDAL OVERFLOW NEAR THE TIME OF HIGH
TIDE THIS EVENING FROM HIGH ASTRONOMICAL TIDES. THE LARGE SWINGS
BETWEEN HIGH AND LOW TIDES WILL ALSO CAUSE STRONG RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

FOR SUNDAY EVENING...THERE IS THE POSSIBLY OF MINOR TIDAL OVERFLOW
NEAR THE TIME OF HIGH TIDE THIS FROM HIGH ASTRONOMICAL TIDES. THE
LARGE SWINGS BETWEEN HIGH AND LOW TIDES WILL ALSO CAUSE STRONG RIP
CURRENTS.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

CAZ048-050-055-056-058-060>062-231330-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
545 AM PDT SAT JUN 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR VALLEYS...MOUNTAINS...AND
DESERTS OF EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

FOR FRIDAY...STRENGTHENING HIGH PRESSURE OVER THE WEST WILL BRING
HOT DAYTIME TEMPERATURES WITH HIGHS AROUND 100 IN THE INLAND
VALLEYS...AROUND 115 IN THE LOWER DESERTS...105 TO 100 IN THE UPPER
DESERTS...IN THE 90S IN THE MOUNTAINS AT LOWER ELEVATIONS...AND IN
THE 80S AT ELEVATIONS ABOVE 6000 FEET.

DURING PERIODS OF HOT WEATHER...AVOID STRENUOUS OUTDOOR ACTIVITY IF
POSSIBLE. IF YOU HAVE TO BE OUTSIDE...DRINK PLENTY OF
NON-ALCOHOLIC...NON-CAFFEINATED FLUIDS. WEAR LIGHTWEIGHT
LOOSE-FITTING CLOTHING. WEAR A HAT TO SHIELD YOURSELF FROM THE
SUN...AND USE SUN SCREEN TO REDUCE POSSIBLE SUNBURN. TAKE ADVANTAGE
OF AIR CONDITIONING AND SHADE IF POSSIBLE. NEVER LEAVE CHILDREN OR
PETS IN ENCLOSED VEHICLES...EVEN BRIEFLY.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

17

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 4:54 AM PDTCoastal Flood StatementSGXSan Diego42 hr

Nearby

Wind Advisories in California, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.